Scaling investigation of Fermi acceleration on a dissipative bouncer model
Contribuinte(s) |
Universidade Estadual Paulista (UNESP) |
---|---|
Data(s) |
20/05/2014
20/05/2014
01/11/2008
|
Resumo |
Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq) Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP) The phenomenon of Fermi acceleration is addressed for the problem of a classical and dissipative bouncer model, using a scaling description. The dynamics of the model, in both the complete and simplified versions, is obtained by use of a two-dimensional nonlinear mapping. The dissipation is introduced using a restitution coefficient on the periodically moving wall. Using scaling arguments, we describe the behavior of the average chaotic velocities on the model both as a function of the number of collisions with the moving wall and as a function of the time. We consider variations of the two control parameters; therefore critical exponents are obtained. We show that the formalism can be used to describe the occurrence of a transition from limited to unlimited energy growth as the restitution coefficient approaches unity. The formalism can be used to characterize the same transition in two-dimensional time-varying billiard problems. |
Formato |
12 |
Identificador |
http://dx.doi.org/10.1103/PhysRevE.78.056205 Physical Review E. College Pk: Amer Physical Soc, v. 78, n. 5, p. 12, 2008. 1539-3755 http://hdl.handle.net/11449/42360 10.1103/PhysRevE.78.056205 WOS:000261213800023 WOS000261213800023.pdf |
Idioma(s) |
eng |
Publicador |
Amer Physical Soc |
Relação |
Physical Review E |
Direitos |
closedAccess |
Tipo |
info:eu-repo/semantics/article |